MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3® Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3® Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30600095S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Gamma3 primary surgery was performed on (b)(6) 2014.This time cutout of the lag screw was found.It is unknown when the cutout was occurred.The patient has felt pain but is able to walk.Revision surgery to tha was performed on (b)(6) 2019.
 
Additional Manufacturer Narrative
The reported event could be confirmed, based on evaluation of x-rays and returned device.Visual inspection revealed that the received lag screw shows traces of use.Marks of bearing points were observed on lag screw surface.Locking screw thread were deformed near proximal end point due to repositioning of lag screw.Based on evaluation of the device and the provided medical data, the root cause was attributed to a patient related issue.The failure was mostly caused by the poor bone stock and the loads resulting from the obese patient.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The ifu states: ¿conditions attributable to non-union, osteoporosis, osteomalicia, diabetes, inhibited revascularization and poor bone formation can cause loosening, bending, cracking, fracture of the device or premature loss of rigid fixation with the bone.¿ if any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
LAG SCREW, TI GAMMA3® Ø10.5X95MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8732812
Report Number0009610622-2019-00512
Device Sequence Number2572190
Product Code HSB
UDI-Device Identifier04546540374936
UDI-Public04546540374936
Combination Product (Y/N)N
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2019
Device Catalogue Number30600095S
Device Lot NumberK0276B9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight75